MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X34MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X34MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 47248603440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Impingement (4834)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Proximal humerus, left, long, ã¿ 7x220mm item# 47249622107 lot# 3127391 blunt tip screw, ã¿ 4x34mm item# 47248603440 lot# 3091447.Cortical bone screw, ã¿ 4x20mm item# 47248612040, lot# 3126149.Cortical bone screw, ã¿ 4x22mm item# 47248612240, lot# 3152713.Proximal humerus nail cap, 0mm item# 47248801000, lot# 3151018.G2.Report source: spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial procedure with affixus humeral nail system.Subsequently, experienced nail protrusion with impingement symptoms and approximately one year post implantation underwent a revision surgery when the device was removed.Due diligence is in process and no further information on the reported event has been provided.
 
Event or Problem Description
It was reported that a patient had an initial orif of the left humerus.Subsequently, the site reported nail protrusion with impingement symptoms.The patient underwent hardware removal, approximately 10 months post implantation, with repair of a partial rotator cuff injury.No complications or allegations against hardware were reported.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3, b3, b4, b5, b7, d6b, g3, g6, h2, h6, h10, h11.
 
Event or Problem Description
It was reported through a clinical study that the patient underwent an initial open reduction and internal fixation of the left humerus on an unknown date with implantation of a humeral nail.Approximately 3 months post-implantation, the site reported nail protrusion with impingement symptoms.The patient subsequently underwent complete hardware removal approximately 10 months post-implantation.At the time of removal, a partial rotator cuff injury was repaired.The event was classified by the site as a serious adverse event and assessed as not related to the device or instruments, with causality attributed to the surgical procedure.A review of the device manufacturing records confirmed no abnormalities or deviations.No complications or allegations against the hardware were reported.The patient was reported as improved/recuperated approximately 6 weeks after hardware removal.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4; b5; d2a; d8; e1; g3; g6; h2; h3; h6; h10; h11 the reported event was confirmed by review of x-rays.Radiographic imaging was reviewed by a radiologist and included a single intraoperative fluoroscopic image along with two follow-up studies featuring anteroposterior (ap) and scapular y views of the left humerus.Radiographic review showed the intramedullary nail positioned proud of the humeral articular surface, with this alignment unchanged during follow-up.Progressive back-out of the proximal interlocking screw was observed, which may have contributed to soft tissue irritation or impingement.No direct hardware-related complications were documented.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause has been identified as an initial incorrect alignment of the nail relative to humerus.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BLUNT TIP SCREW, ÿ 4X34MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22169774
Report Number0009613350-2025-00408
Device Sequence Number13063659
Product Code HSB
UDI-Device Identifier00889024505414
UDI-Public(01)00889024505414(17)260922(10)3091296
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/22/2026
Device Catalogue Number47248603440
Device Lot Number3091296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/10/2025
10/27/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/08/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient Weight75 KG